Alert archive / Idaho / High Wind Watches in 2016

High Wind Watch 1, NWS Pocatello, ID

October 29, 2016

NWS Pocatello, ID issued this high wind watch at Oct 29, 2016, 11:50 AM MDT. It took effect at Oct 30, 2016, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 29, 2016, 11:50 AM MDT (17:50 UTC)
In effect from
Oct 30, 2016, 6:00 PM MDT
Expired
Oct 30, 2016, 3:22 AM MDT
In force
Issued by
NWS Pocatello, ID

The text

As transmitted.

465 
WWUS75 KPIH 291750
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1150 AM MDT SAT OCT 29 2016

IDZ020-021-301100-
/O.NEW.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
1150 AM MDT SAT OCT 29 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT. 

* IMPACTS/TIMING...STRONG COLD FRONT WILL ARRIVE SUNDAY EVENING.
  EXPECT VERY STRONG WIND GUSTS ALONG AND BEHIND THE FRONT. WINDS
  WILL WEAKEN BY MONDAY MORNING.

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* LOCATIONS...POCATELLO, IDAHO FALLS, REXBURG, BLACKFOOT AND
  AMERICAN FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH, OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
096 
WWUS75 KPIH 292008
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MDT SAT OCT 29 2016

IDZ022-301100-
/O.EXA.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
208 PM MDT SAT OCT 29 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT. 

* IMPACTS/TIMING...STRONG COLD FRONT WILL ARRIVE SUNDAY EVENING. 
  EXPECT VERY STRONG WIND GUSTS ALONG AND BEHIND THE FRONT. 
  WINDS WILL WEAKEN BY MONDAY MORNING. 

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* LOCATIONS...MALTA...ALBION...HOLBROOK...ROCKLAND...MALAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

IDZ020-021-301100-
/O.CON.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
208 PM MDT SAT OCT 29 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
LATE SUNDAY NIGHT...

* IMPACTS/TIMING...STRONG COLD FRONT WILL ARRIVE SUNDAY EVENING. 
  EXPECT VERY STRONG WIND GUSTS ALONG AND BEHIND THE FRONT. 
  WINDS WILL WEAKEN BY MONDAY MORNING. 

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* LOCATIONS...POCATELLO...IDAHO FALLS...REXBURG...BLACKFOOT AND
  AMERICAN FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
238 
WWUS75 KPIH 300922
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
322 AM MDT SUN OCT 30 2016

IDZ021-302200-
/O.UPG.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/
/O.NEW.KPIH.HW.W.0002.161031T0000Z-161031T1000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
322 AM MDT SUN OCT 30 2016

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING...A STRONG COLD FRONT WILL ARRIVE SUNDAY EVENING.
  EXPECT VERY STRONG WESTERLY WIND AND WIND GUSTS ALONG AND BEHIND
  THE FRONT. WIND SHOULD PEAK BETWEEN 800 PM AND 1000 PM MDT.
  WINDS WILL WEAKEN BY LATE SUNDAY NIGHT OR EARLY MONDAY MORNING.
  THE WIND IS STRONG ENOUGH TO TAKE DOWN ENTIRE TREES OR TREE
  BRANCHES...DO DAMAGE TO YOUR HOUSE...AND CAUSE TEMPORARY POWER
  OUTAGES DUE TO DOWNED POWER LINES.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* LOCATIONS...POCATELLO...IDAHO FALLS...REXBURG...BLACKFOOT AND 
  AMERICAN FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ022-302200-
/O.UPG.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/
/O.NEW.KPIH.WI.Y.0029.161031T0000Z-161031T1000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
322 AM MDT SUN OCT 30 2016

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING...A STRONG COLD FRONT WILL PUSH THROUGH DURING
  THE LATE AFTERNOON AND EARLY EVENING...WITH A PEAK WIND BETWEEN
  700 PM AND 900 PM MDT. THE WIND IS ENOUGH TO TAKE DOWN
  TREES...DO DAMAGE TO YOUR HOUSE...AND CAUSE TEMPORARY POWER
  OUTAGES.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE.

* LOCATIONS...MALTA...ALBION...HOLBROOK...ROCKLAND...MALAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ020-302200-
/O.UPG.KPIH.HW.A.0001.161031T0000Z-161031T0900Z/
/O.NEW.KPIH.WI.Y.0029.161031T0000Z-161031T1000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
322 AM MDT SUN OCT 30 2016

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING...A STRONG COLD FRONT WILL PASS THROUGH THE UPPER
  SNAKE RIVER PLAIN TONIGHT...WITH A PEAK WIND BETWEEN 800 PM AND
  1000 PM MDT. WIND OF THIS MAGNITUDE CAN BRING DOWN ENTIRE TREES
  OR LARGE TREE BRANCHES...DO DAMAGE TO YOUR HOME...AND CAUSE
  TEMPORARY POWER OUTAGES DUE TO DOWNED POWER LINES.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE.

* LOCATIONS...POCATELLO...IDAHO FALLS...REXBURG...BLACKFOOT AND 
  AMERICAN FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ017-302200-
/O.NEW.KPIH.WI.Y.0029.161031T0000Z-161031T1000Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN
322 AM MDT SUN OCT 30 2016

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT
MONDAY. 

* IMPACTS/TIMING...A COLD FRONT WILL PASS THROUGH THE EASTERN
  MAGIC VALLEY DURING THE EVENING HOURS. THE WIND WILL BE STRONG
  ENOUGH TO BRING DOWN TREE BRANCHES AND TREES WITH WEAK ROOT
  SYSTEMS...CAUSE DAMAGE TO YOUR HOME...AND CAUSE TEMPORARY POWER
  OUTAGES.

* WINDS...WEST WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS...BURLEY...RUPERT...SHOSHONE...AND HEYBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MESSICK

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Oct 29, 9:15 AM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Oct 29, 9:15 AM MDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
915 AM MDT Sat Oct 29 2016

.UPDATE...

Minor adjustments to the afternoon and tonight forecast for rain
chances based on latest models.

Valle

&&

.PREV DISCUSSION... /issued 321 AM MDT Sat Oct 29 2016/

SHORT TERM...Today through Mon night. One weak trough with
abundant moisture has passed through with showers ending this
morning in the northeast corner of the forecast area. Another
storm is approaching, this time more from the west. This one also
has plenty of moisture and is also accompanied by a 100KT-plus
jet. The moisture will develop during the morning on Sunday, with
a cold frontal passage Sun night bringing strong wind. Local study
here indicates an unusually powerful overnight frontal passage,
with wind reaching Wind Advisory criteria by 31/06Z and continuing
into Mon morning. Winds will keep temperatures up that night, but
tonight it should get fairly cold. Behind the cold front on Mon,
temperatures will be colder, including the Monday night low.
However, they will only cool to near normal. Snow level will lower
from the 8500ft-plus to around 5000 feet elevation for Mon night,
although the precipiation will be mostly over.

Messick

LONG TERM...Tuesday through Saturday. Progressive pattern remains
in place for extended period per both GFS and ECMWF. Trough moves
inland and crosses region Tuesday with split flow then dives south
through the Great Basin Tuesday night. Best chance for precip during
the day Tuesday decreasing overnight. Weak shortwaves skim the
western edge of the region Wednesday night, then the northern zones
Friday night. Have kept much of the region dry for Wednesday through
Saturday with temperatures in line with guidance. DMH

AVIATION...Showers continue across the region this morning with
combination of VFR/MVFR visibilities and ceilings. Most of the
precip expected to shift northeast out of the region with some
clearing. However, very moist surface conditions likely to generate
pockets of fog and IFR/LIFR ceilings around sunrise. Conditions
expected to improve back to VFR nearly all areas during the day
though isolated showers will be possible mainly higher elevations
during the day. Another system expected to bring additional showers
to the region tonight with continued round of MVFR ceilings. Would
not be surprised to see a few pockets of IFR ceilings overnight. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

High Wind Watches in Idaho, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.